Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 51, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 29, 2021, 1:23 AM CDT for Boone County, McHenry County, Winnebago County, Illinois. It was in force for 82 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2021, 1:23 AM CDT (06:23 UTC)
- Expired
- Jul 29, 2021, 2:45 AM CDT
- In force
- 82 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Boone County, IL, McHenry County, IL, Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 78 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 2:05 AM CDT | TSTM WND DMG | 6 Nnw Poplar Grove, IL | LARGE, OLD TREE SNAPPED AT THE BASE NEAR IL-76 AND BLAINE ROAD. TREE SHOWED SOME EVIDENCE OF PRIOR ROTTING. TIME ESTIMATED BY RADAR. |
| Jul 29, 2:08 AM CDT | TSTM WND DMG | 2 N Capron, IL | TREE DOWNED ONTO A CAR. TIME ESTIMATED FROM RADAR. |
| Jul 29, 2:11 AM CDT | TSTM WND DMG | 2 Se Capron, IL | TREE DOWNED ONTO ROAD. TIME ESTIMATED FROM RADAR. |
| Jul 29, 2:12 AM CDT | TSTM WND GST 60 | Hebron, IL | ESTIMATED 60 MPH WINDS JUST SOUTH OF HEBRON. |
| Jul 29, 2:15 AM CDT | TSTM WND DMG | 1 Ne Timberlane, IL | LARGE BRANCH DOWNED NEAR IL76 AND DAWSON LAKE ROAD. TREE HAD EVIDENCE OF ROTTING PRIOR TO STORM. TIME ESTIMATED BY RADAR. |
| Jul 29, 2:15 AM CDT | TSTM WND DMG | 1 Wsw Woodstock, IL | PHOTO SHARED VIA FACEBOOK SHOWS LARGE TREE SNAPPED AT THE BASE AT EMRICSON PARK IN WOODSTOCK. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 1:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4022 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.8
The text
As transmitted.
348
WUUS53 KLOT 290623
SVRLOT
ILC007-111-201-290745-
/O.NEW.KLOT.SV.W.0051.210729T0623Z-210729T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
123 AM CDT Thu Jul 29 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Winnebago County in north central Illinois...
Western McHenry County in northeastern Illinois...
Boone County in north central Illinois...
* Until 245 AM CDT.
* At 123 AM CDT, severe thunderstorms were located along a line
extending from near Monticello to near Whitewater, moving southeast
at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Rockford, Beloit, Lake in the Hills, Belvidere, Woodstock, Huntley,
Loves Park, Machesney Park, Roscoe, Harvard, South Beloit, Rockton,
Marengo, Poplar Grove, Rockford Airport, Hampshire, Candlewick
Lake, Cherry Valley, Winnebago and Davis Junction.
Including the following interstates...
I-39 between mile markers 115 and 123.
I-90 between mile markers 0 and 41.
This includes...Boone County Fairgrounds, Mchenry County
Fairgrounds, Rock Cut State Park, Rock Valley College, Rockford
Rivets Baseball, Rockford Speedway, and Winnebago County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4250 8842 4215 8841 4215 8917 4221 8917
4220 8939 4250 8940
TIME...MOT...LOC 0623Z 329DEG 36KT 4269 8963 4286 8879
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Kluber3 follow-up statements
685
WWUS53 KLOT 290650
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
150 AM CDT Thu Jul 29 2021
ILC007-111-201-290745-
/O.CON.KLOT.SV.W.0051.000000T0000Z-210729T0745Z/
Winnebago IL-McHenry IL-Boone IL-
150 AM CDT Thu Jul 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR WINNEBAGO...WESTERN MCHENRY AND BOONE COUNTIES...
At 149 AM CDT, severe thunderstorms were located along a line
extending from near Lake Summerset to near Delavan, moving southeast
at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Rockford, Beloit, Lake in the Hills, Belvidere, Woodstock, Huntley,
Loves Park, Machesney Park, Roscoe, Harvard, South Beloit, Rockton,
Marengo, Poplar Grove, Rockford Airport, Hampshire, Candlewick Lake,
Cherry Valley, Winnebago and Davis Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4250 8842 4215 8841 4215 8917 4221 8917
4220 8939 4250 8940
TIME...MOT...LOC 0649Z 328DEG 38KT 4251 8943 4260 8853
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Kluber189
WWUS53 KLOT 290723
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
223 AM CDT Thu Jul 29 2021
ILC007-111-201-290745-
/O.CON.KLOT.SV.W.0051.000000T0000Z-210729T0745Z/
Winnebago IL-McHenry IL-Boone IL-
223 AM CDT Thu Jul 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR WINNEBAGO...WESTERN MCHENRY AND BOONE COUNTIES...
At 223 AM CDT, severe thunderstorms were located along a line
extending from near Pecatonica to Belvidere to near Woodstock, moving
south at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Rockford, Lake in the Hills, Belvidere, Woodstock, Huntley, Loves
Park, Machesney Park, Roscoe, Harvard, Marengo, Poplar Grove,
Rockford Airport, Hampshire, Candlewick Lake, Cherry Valley,
Winnebago, Davis Junction, Pecatonica, Capron and Timberlane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4244 8842 4215 8841 4215 8917 4221 8917
4220 8939 4242 8940
TIME...MOT...LOC 0723Z 343DEG 32KT 4227 8937 4226 8886 4228 8845
HAIL...<.75IN
WIND...70MPH
$$
Kluber213
WWUS53 KLOT 290743
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
243 AM CDT Thu Jul 29 2021
ILC007-111-201-290753-
/O.EXP.KLOT.SV.W.0051.000000T0000Z-210729T0745Z/
Winnebago IL-McHenry IL-Boone IL-
243 AM CDT Thu Jul 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR WINNEBAGO...WESTERN MCHENRY
AND BOONE COUNTIES WILL EXPIRE AT 245 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central and northeastern Illinois.
LAT...LON 4244 8842 4215 8841 4215 8917 4221 8917
4220 8939 4242 8940
TIME...MOT...LOC 0743Z 329DEG 36KT 4211 8924 4210 8873 4212 8832
$$
KluberWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:23 AM CDT, 0 minutes earlier.
Area forecast discussion, Jul 29, 1:23 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 123 AM CDT Thu Jul 29 2021 .UPDATE... 917 PM CDT Current gridded forecast is in good shape, though storms are not moving quite as quickly at the moment. Earlier this evening rapid thunderstorm development occurred along and ahead of several boundaries in in northern Wisconsin, one being a warm front along the MN/WI border and a separate boundary just to the northwest of there. Lightning is now extensive across the entire line. Minneapolis was in the "true" warm sector earlier this evening extreme instability approaching 5000 J/Kg, 0-3 km shear of 37 kt and effective shear of 47 kt. There is a deep dry layer below the mid level moisture leading to substantial downdraft CAPE across the region. This instability/shear space is supportive of a hybrid bowing/supercell type environment. Therefore, damaging winds is going to be the main concern, but with the boundaries in place and some strong low level SRH (300-400 m2/s2 from Minneapolis to Lacrosse, WI) along with strong instability, large hail and even a few tornadoes are a concern in Wisconsin this evening. The Quad Cities sounding is equally juicy, high CAPE and lower level dry air to support storm maintenance southward in spite of some model capping and bit less shear. We are starting to see the signs of these storms starting to congeal into a line of storms, and this would be the most likely storm mode as they move southward along the instability gradient and motion vectors southeastward. Still given the degree of shear, some individual storm segments may continue, and thus some leading edge QLCS tornadoes remain a concern. SPC mesoanalysis does depict this DCAPE axis will spread southward toward the Wisconsin border tonight and into northern Illinois. A bit lower shear and some stronger capping into the local area still adds uncertainty as to the southern extent of the impact, but if things get organized the capping is not that strong and shear still sufficient to allow this storm complex to continue into the area tonight. Of note, 55 kt was just reported in Wausau, WI with these storms (62 mph) It appearing more likely that at least a portion of this complex will make it into our area, but weather it is as potent as it is now remains to be seen given the low level jet veering overnight tonight and some degree of mixed layer cap forecasted. The highest low level CAPE axis is still forecasted to increase with continued warm air advection along the core of the MDT/ENH risk areas from the SPC outlook, thus the mesovortex concern will continue into southern WI, getting close to our area. KMD && .MESOSCALE DISCUSSION... 1020 PM CDT The instability gradient now suggests that Wisconsin will be one of the highest areas of concern, and that a slightly further westward track to these storms may place a slightly bigger portion of our area in the concern area later tonight. There are still some low level stability concerns, but with the airmass still recovering ahead of the line of storms and still getting its act together, it is likely this complex will intensify and keep moving for a while. KMD && .SHORT TERM... 328 PM CDT Through Thursday night... The potential for a complex of severe thunderstorms capable of damaging wind gusts and maybe a tornado remains the forecast focus through tonight. Within this, substantial uncertainty remains, enough so to limit confidence on specific impacts within the CWA. The overall threat level remains highest within the level 3 (Enhanced) risk category per SPC Day 1 outlook given variance of solutions and conceptually how things may play out tonight. We are messaging a primary threat time of 12 AM to 5 AM CDT, possibly as early as 11 PM into the far northern CWA. Even if the main corridor of wind damage ends up to the north and east of the CWA, the forecast southeastward trajectory of the organized MCS potentially packing higher end wind gusts necessitates close monitoring of southern Lake Michigan water level monitoring for meteotsunami or seiche potential early Thursday morning. Finally, should the MCS become more west (or WNW) to east (or ESE) oriented, moisture and steering flow parameters support a localized flash flooding risk, though confidence was far too low for any Flash Flood Watch issuance. As of mid afternoon, the primary seasonably strong short-wave and mid-upper speed max resides on the far northeast periphery of the impressive mid-level ridge over the central Plains. This places it along/near the MN/Canada border. Pockets of elevated convection downstream of this wave have extended down to central Wisconsin, with current strongest convection north of DLH. In the immediate near-term, despite SPC (RAP) mesoanalysis indicating 3-4k J/kg of uncapped MLCAPE across the center of the CWA, it appears that the extensive cirrus blow from earlier and existing convection is limiting CI in the vicinity of remnant MCV near the MS River in northwest Illinois. Maintained slight chance PoPs through 00z given the very warm and oppressively humid (low-mid 70s Td) air mass, focused into northeast Illinois and northwest Indiana. To note, a few convective cells were developing as of this writing over interior northern Indiana. Should a stronger thunderstorm be able to form within the CWA, it would have a conditional downburst wind threat. Turning to the main event, later tonight-early Thursday, the lack of widespread strong and maturing convection upstream near the main short-wave path greatly limits predictability even at this late hour. Two of the most utilized CAMs, the HRRR and 3km NAMnest, for their 18z runs, have significantly divergent solutions. Conceptually, with the very sharply northwest flow pattern in place, storm motion to the southeast introduces the risk for propagation into the CWA if maturation of expected MCS occurs far enough south over Wisconsin. The forecast 850-300 mb thickness fields and forward propagating Corfidi vectors both point toward more south of east motion than from mean steering flow aloft alone. This being said, the rather far north vort and mid-level speed max path would seem to continue favor north and east of the CWA for the highest threat for a corridor of significant damaging winds. Given the conflicting signals in this regard and not much help from the available guidance, largely maintained forecast continuity. This includes a nod toward the western flank of the MCS orienting moreso from WNW to ESE and extending farther west than much of the available guidance would entail, along with a faster forward motion than much of the guidance would suggest. Very steep mid- level lapse rates and associated extreme MUCAPE reservoir, plus dynamical support and strong deep layer shear do support MCS maintenance and longevity deep into the night. At this point, think odds favor apex of a possible/likely bow echo to pass to the north (possibly just north of far NE IL). Segment extending back west into our CWA as per official forecast would then have a relatively lower end but still evident damaging wind gust threat (60-70 mph type gusts) and lesser chance for significant (75+ mph) gusts. Of concern for the flash flooding risk, should the west to east orientation materialize as the complex presses southeast across the area, forecast backward propagating Corfidi vectors slow greatly after 06z. Thus backbuilding convection along the forward flank of the MCS would have a flash flood risk. Observational trends will need to be monitored closely tonight for this. Finally, regarding the embedded QLCS tornado threat, forecast 0-3 km bulk shear magnitudes are favorable at 30+ kt. However, shear vector orientation may tend to be more parallel to the line than ideal so that tornado threat would be brief/shorter lived from any transient stronger mesovortices that can develop. There may be some lingering convection beyond 12z Thursday as the MCS exits to the east-southeast, and as mentioned earlier, we'll need to monitor closely for signs of meteotsunami or seiche development. The true cold front will not have passed yet Thursday morning, and with the MCS expected to be primarily out of the area, any renewed showers or storms toward mid day and into the afternoon will be on lingering confluence ahead of this front and on the primary MCS outflow which may be extending northwestward through the CWA. This will eventually all be shunting southward as one boundary into the early afternoon, and isolated to perhaps widely scattered thunderstorms remain a threat along this, mainly south of I-80, ending prior to sunset (possibly well before if front clears fast enough). The high moisture and residual CAPE would support an isolated severe threat, though confidence is low. Heat and humidity on Thursday will maximize south of I-80 and especially south of a PNT to RZL line, where heat indices could approach or reach 105 degrees prior to cold frontal passage. Opted to let the midnight shift take a look at whether a Heat Advisory may be needed for the southern tier counties of the CWA. Cooler and drier air will be flowing into the area driven by brisk north-northeasterly winds through Thursday night. This will present a rebuilding of high wave action and strong currents after morning choppiness and seiche/meteotsunami potential. The dangerous swimming conditions will then linger into Friday. Given the threat for rapidly fluctuating water levels and hazardous conditions Thursday morning and more prolonged hazardous conditions developing Thursday PM, opted to issue a Beach Hazards Statement from 1 AM tonight through 7 PM Friday. Castro && .LONG TERM... Friday night through Wednesday... 123 AM...Only forecast concern remains a chance of thunderstorms ahead of a cold front Saturday into Saturday night. Another cold front will move south across the region Saturday night into Sunday and there is a low chance for showers and a few thunderstorms ahead of this cold front. There will likely be another area of convection across portions of southern IA/northern MO into west central IL Friday night into Saturday morning. This may remain southwest of the area but blended low chance pops across this area seem reasonable for now. High pressure will move across the area Sunday into Monday with a rather cool airmass in place with highs possibly only in the 70s both days. Temps rebound back into the 80s by midweek. cms && .AVIATION... For the 06Z TAFs... 1229 AM...Primary forecast concerns include... Thunderstorms early this morning. Wind shift to northeast late this morning. Possible mvfr cigs this morning. A line of the thunderstorms over south central WI will continue moving south into northern IL during the early morning hours. Adjusted tempo timing a bit later based on current location and movement. Scattered showers will be possible ahead and behind the line of storms. A northerly wind shift is expected with these storms. Depending on how strong the line of storms is as it moves through the area, there could be a wake low behind the thunderstorms which would allow the potential for a stronger winds after the storms move through. Thus, low confidence for winds for a few hours after the storms end. In the absence of a wake low, westerly winds shifting northwest by mid morning looks reasonable with some gusts into the 20kt range during this time period. A cold front will move south across the area by early afternoon shifting winds to the northeast and off the lake for the Chicago terminals. Gusts to 20kt look on track for this afternoon as well and should slowly diminish this evening. Ifr cigs/vis will be likely with the storms, but there may be a period of sct/bkn mvfr cigs during the mid/late morning. Confidence is low for prevailing mvfr cigs but maintained them for a few hours in the mid/late morning. cms && .LOT WATCHES/WARNINGS/ADVISORIES... IL...Beach Hazards Statement...ILZ006-ILZ103-ILZ104 until 7 PM Friday. IN...Beach Hazards Statement...INZ001-INZ002 until 7 PM Friday. LM...Small Craft Advisory...nearshore waters until 1 PM Friday. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Jul 28, 4:10 PM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
410 PM CDT Wed Jul 28 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-292115-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
410 PM CDT Wed Jul 28 2021 /510 PM EDT Wed Jul 28 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Elevated Damaging Wind Risk...up to 60 to 70 mph and possibly
locally up to 75 mph in far northeast Illinois.
Limited Tornado Risk.
Limited Hail Risk...up to quarter to half dollar size.
Limited Flooding Risk.
DISCUSSION...
Organized, severe thunderstorms will develop in Wisconsin this
evening and track southeast. These are likely to at least clip
northeast Illinois and far northwest Indiana between 12 AM and
5 AM, possibly as early as 11 PM into far northern Illinois. A
portion of the anticipated thunderstorm complex remains favored to
move directly into the outlook area during that time. Damaging
winds would be the most favored threat with these storms depending
on their track, as well as a period of very heavy rainfall that
could cause localized flooding.
The highest threat for damaging wind gusts within the outlook
area is approximately along and north of a South Beloit to
downtown Chicago to Chesterton Indiana line. Within this, there
is a threat for a localized corridor of significant severe gusts,
though the greater threat for this looks to be into southern
Wisconsin and western lower Michigan.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Severe Thunderstorm Risk south of Interstate 80.
Limited Flooding Risk near and south of US-24.
Limited Excessive Heat Risk, mainly south of I-80.
High Swim Risk at Lake Michigan beaches.
Friday...
High Swim Risk at Lake Michigan beaches.
Saturday...
Limited Thunderstorm Risk.
Sunday...
High Swim Risk at Lake Michigan beaches.
DISCUSSION:
Scattered thunderstorms may continue into Thursday morning,
shifting south of I-80 by afternoon. A few of these storms could
be severe.
High waves from the gusty storms overnight may continue into
Thursday morning, with waves then building in the afternoon behind
a cold front. This will create dangerous swimming conditions for
at least part of if not the entire day Thursday and through Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter reports of any wind damage from late tonight are
appreciated.
GENERAL STORM MOTION OF THE DAY:
Moving toward the southeast at 45 to 60 mph tonight.
LMZ740>745-292115-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
410 PM CDT Wed Jul 28 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Elevated thunderstorm wind gust risk...up to 50 to 60 knots.
Limited Hail Risk...up to quarter to half dollar size.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Hazardous conditions for small craft are likely.
Limited Thunderstorm Risk in the morning.
Friday...
Hazardous conditions for small craft are likely.
Saturday...
Limited Thunderstorm Risk.
Sunday...
Hazardous conditions for small craft are likely.
Castro
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:16 AM CDT | Special Marine Warning | LOT | 3 hr | |
| Jul 29, 1:49 AM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 71 min |
| Jul 29, 2:14 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DeKalb, DuPage, Kane | 76 min |
| Jul 29, 2:58 AM CDT | Severe Thunderstorm Warning | LOT | Cook, Grundy, Kendall, Will | 77 min |
| Jul 29, 3:04 AM CDT | Special Weather Statement | LOT | DeKalb | 56 min |
| Jul 29, 3:45 AM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.